Alert archive / Alabama / Red Flag Warnings in 2011

Red Flag Warning 7, NWS Huntsville, AL

November 1, 201111 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Nov 1, 2011, 12:38 PM CDT for 11 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 12:38 PM CDT (17:38 UTC)
Expired
Nov 1, 2011, 5:00 PM CDT
In force
4 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS84 KHUN 011738
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 PM CDT TUE NOV 1 2011


ALZ001>010-016-012200-
/O.NEW.KHUN.FW.W.0007.111101T1738Z-111101T2200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
1238 PM CDT TUE NOV 1 2011

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR
LOW HUMIDITY FOR NORTH OF ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL...
  LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL...
  JACKSON...DEKALB...AND CULLMAN COUNTIES. 

* TIMING: UNTIL 5 PM CDT THIS AFTERNOON. 

* RELATIVE HUMIDITY: LESS THAN 25 PERCENT.

* IMPACTS: THE VERY DRY AIR MASS IN PLACE ACROSS THE REGION WILL
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

AK
1 follow-up statement
097 
WWUS84 KHUN 012157
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
457 PM CDT TUE NOV 1 2011

ALZ001>010-016-012300-
/O.EXP.KHUN.FW.W.0007.000000T0000Z-111101T2200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
457 PM CDT TUE NOV 1 2011

...RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR 
NORTHERN ALABAMA...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON.

COOLER TEMPERATURES WILL RESULT IN RELATIVE HUMIDITIES RISING ABOVE
25 PERCENT FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THEREFORE
THE RED FLAG WARNING THAT IS IN EFFECT FOR NORTHERN ALABAMA WILL BE
ALLOWED TO EXPIRE AT 5 PM CDT.

$$

RSB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:29 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 1, 11:29 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1129 AM CDT TUE NOV 1 2011

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CDT TUE NOV 1 2011/

HIGH PRESSURE CONTINUES TO BE IN PLACE OVER THE TENNESSEE VALLEY
THIS MORNING. LIGHT WINDS AND LOWS IN THE UPPER 20S TO MID 30S
ALLOWED A GOOD BIT OF FROST TO DEVELOP LAST NIGHT. EVEN A BIT OF
BRIEF GROUND FOG WAS REPORTED THIS MORNING AT THE MUSCLE SHOALS
AIRPORT.

A WEAK SHORTWAVE OVER EASTERN ARKANSAS AND WESTERN TN IS BRINGING
A BATCH OF HIGH CLOUDS CONDITIONS IN MS AND CENTRAL TN...AS SOME
CLOUDS ABOVE 12,000 FT ARE DEVELOPING AHEAD OF IT. THIS DISTURBANCE
IS MOVING QUICKLY TO THE EAST AND ANY CLOUD COVER ASSOCIATED WITH IT
SHOULD BE EAST OF I-65 BY 1 PM. A FEW CLOUDS WILL PUSH INTO THE
AREA...BUT DO NOT THINK PREDOMINANT PARTLY CLOUDY CONDITIONS WILL
OCCUR. A FEW CLOUDS WILL LINGER EAST OF I-65 THROUGH ABOUT 3
PM...WHEN THE DISTURBANCE WILL PUSH INTO GEORGIA.

CLOUD COVER WILL HAVE LITTLE AFFECT ON DAYTIME HEATING...DUE TO ITS
EXPECTED THIN NATURE AND COVERAGE. DAYTIME HIGHS YESTERDAY WERE A BIT
BELOW GUIDANCE. WITH APPROACHING SHORTWAVE AND LESS CLOUD COVER
TODAY...BELIEVE THEY WILL AGAIN BE ONE TO THREE DEGREES ABOVE NORMAL.
THEREFORE...HAVE BUMPED UP HIGH TEMPERATURES SLIGHTLY. LOCATIONS WEST
OF I-65 SHOULD SEE HIGHS CLIMB INTO THE LOWER 70S...WHILE FURTHER
EAST UPPER 60S WITH A FEW LOWER 70S WILL BE THE RULE.

FIRE WEATHER...
LIGHT WINDS WILL CONTINUE TODAY...BUT BASED ON AREA 12Z SOUNDINGS
A LAYER OF DRIER AIR CAN BE SEEN BETWEEN 850 MB AND 750 MB. SOME LOW
LEVEL MOISTENING WILL OCCUR THIS MORNING AHEAD OF A SHORTWAVE PUSHING
THROUGH THE AREA...BUT BY THE AFTERNOON HOURS THIS WILL HAVE PUSHED
EAST OF THE AREA. HIGHS TEMPERATURES DURING THIS TIME WILL BE IN THE
LOWER 70S WEST OF I-65...AND DRY AIR ADVECTION BEHIND THE DISTURBANCE
WILL BEGIN KICKING IN. HIGH TEMPERATURES IN THE LOWER 70S WILL ALLOW
DRY AIR ALOFT AROUND 800 MB TO BRING DOWN AFTERNOON DEWPOINTS MORE
THAN PREVIOUS FORECAST PACKAGE INDICATED. THEREFORE LOWERED AFTERNOON
DEWPOINTS INTO THE UPPER 20S TO AROUND 30 DEGREES. THIS BRINGS RH
VALUES TO BETWEEN 20 AND 25 PERCENT IN NW ALABAMA BETWEEN 3 AND 5 PM.
DURATION OF THESE MINIMUM RH VALUES SHOULD KEEP ANY RED FLAG WARNINGS
AT BAY. HOWEVER...CAUTION SHOULD BE EXERCISED WITH ANY OUTDOOR
BURNING THIS AFTERNOON.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

20
Hazardous weather outlook, Nov 1, 4:08 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 AM CDT TUE NOV 1 2011

ALZ001>010-016-TNZ076-096-097-011800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
408 AM CDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS TO THE TENNESSEE VALLEY ON THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.